MAUDE Adverse Event Report: PLEURX VACUUM BOTTLE 1000ML; APPARATUS, SUCTION, PATIENT CARE

PLEURX VACUUM BOTTLE 1000ML; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7210
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
Today, i would like to point out a problem that i have noticed several times on the pleurx devices, the bad fixing of the tubing on the bottle itself.When you realize this before you put the suction on, we can push it back and the vacuum will not go out.Lot number is 0001347542.30nov2020: email sent requesting if additional response has been received.Per customer response; at least 2 times, tubing disconnected from the base on the bottle, and once by pushing it back before vacuuming the drainage could take place with good suction, (copy given back to the dr (b)(6) pharmacy) no incidence on the care, no patient damage.This was established before connecting the vacuum device to the patient.It is a thoracic pleurx.
 
Event or Problem Description
Today, i would like to point out a problem that i have noticed several times on the pleurx devices, the bad fixing of the tubing on the bottle itself.When you realize this before you put the suction on, we can push it back and the vacuum will not go out.Lot number is 0001347542.30nov2020: email sent requesting if additional response has been received.Per customer response; at least 2 times, tubing disconnected from the base on the bottle, and once by pushing it back before vacuuming the drainage could take place with good suction, (copy given back to the dr (b)(6) pharmacy) no incidence on the care, no patient damage this was established before connecting the vacuum device to the patient.It is a thoracic pleurx.
 
Additional Manufacturer Narrative
(b)(4) follow up emdr for device evaluation: one photo sample was provided to our quality team for investigation.Through visual inspection, the drainage lines appears to be connected to the top of the bottle, therefore the reported failure could not be confirmed.A review of the internal manufacturing device records and raw material history files for the lot 0001347542 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Assembly of the drainage line onto the spike is performed manually.Once the adhesive is applied onto the drainage line, it is then connected onto the spike and personnel must hold the junction before the product moves onto the next stage of assembly.During our investigation it was identified that personnel were not following proper procedure after applying the adhesive onto the drainage line and were moving the product without holding the connection for the appropriate amount of time.Additionally, we identified that preventative maintenance was not properly performed on one of the machines which adheres the drainage line to the spike.Based on the quality team's investigation, it was determined that the disconnected drainage line was likely due to both personnel not following procedure and manufacturing equipment.Manufacturing personnel have been notified of this incident and additional training was provided.Updates will be implemented to ensure the proper maintenance is performed on the manufacturing equipment.Complaints received for this device and defect will continue to be monitored for future occurrences.H3 other text : see manufacturer narrative.

Brand Name
PLEURX VACUUM BOTTLE 1000ML
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
MDR Report Key10991342
Report Number1423507-2020-00061
Device Sequence Number3478628
Product Code DWM
UDI-Device Identifier10885403090660
UDI-Public(01)10885403090660
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model Number50-7210
Device Catalogue Number50-7210
Device Lot Number0001347542
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date02/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1